New Jersey, 2006Damaging Winds in New Jersey, December 1, 2006
December 1, 2006 · NWS OKX · 5 events in 5 counties and zones
As a strong cold front moved east, a wave of low pressure rapidly intensified as it moved northeast along the front. A line of severe thunderstorms developed and moved southeast across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a strong cold front moved east, a wave of low pressure rapidly intensified as it moved northeast along the front. A line of severe thunderstorms developed and moved southeast across the region. This line enhanced the strong synoptic scale wind gradient in place and produced damaging winds. High winds downed trees and power lines across parts of the region. Trees were downed in Haskell in Passaic County. A tree fell through a house in Nutley in Essex County. Transformers and power lines were downed in Ramsey in Bergen County. Trees fell through houses in Union Township and trees fell near the intersection of Washington and Second Streets in Jersey City of Hudson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 1, 4:15 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 1, 4:15 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
415 PM EST FRI DEC 1 2006
...HIGH WIND EVENT LATE THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF NE NEW JERSEY AND
LOWER HUDSON VALLEY UNTIL 10 PM....
MEDIA NOTE - OUR SOFTWARE ISSUES HAVE BEEN RESOLVED. ALL PRODUCTS
ARE BEING ISUUED.
PLEASE PREPARE FOR LOCAL WARNINGS AS LINE IN EASTERN PA LOOKING VERY
IMPRESSIVE AT THIS TIME.
.NEAR TERM (THIS AFTERNOON AND TONIGHT)...
STRONG LOW PRESSURE OVER THE GREAT LAKES THIS AFTERNOON WILL TRACK
INTO NORTHERN NEW ENGLAND THIS EVENING. WHILE ITS TRAILING STRONG
COLD FRONT EXTENDING SOUTH FROM WESTERN PA INTO SOUTH CAROLINA WILL
APPROACH FAR WESTERN PORTIONS OF THE REGION BY AROUND 22Z...CROSSING
THROUGH THE CITY AROUND 00Z AND THEN OFF FAR EASTERN SECTIONS BY
AROUND 03Z.
A 50-60 KT LOW LEVEL SOUTHERLY JET CURRENTLY OVER THE AREA WILL
REACH ITS MAXIMUM JUST AHEAD OF THE FRONT LATE THIS AFTERNOON INTO
THIS EVENING...WITH 70 KT AT 3 TO 5 KFT...AND NEAR 60 KT IN THE 1 TO
2 KFT LAYER. WITH THESE ANOMALOUSLY STRONG LOW LEVEL WINDS...AND
SURFACE TEMPS RISING WELL INTO THE 60S TO NEAR 70 AWAY FROM THE
IMMEDIATE COAST PROVIDING A BETTER THAN NORMAL MIXING PROFILE...AND
THE EXPECTED ONSET OF PRECIPITATION...WILL CONTINUE HIGH WIND
WARNING FOR THE ENTIRE AREA. A 2 TO 3 HR PERIOD OF WIND GUSTS OF 45
TO 60 MPH WILL BE POSSIBLE IN BOTH THE STRONG SOUTHERLY AND
SOUTHWESTERLY FLOW AHEAD OF THE FRONT...AND THEN A 2 TO 3 HR PERIOD
BEHIND THE FRONT IN STRONG COLD AIR ADVECTION TONIGHT.
SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR NE JERSEY AND LOWER
HUDSON VALLEY AS AN UNSEASONABLY WARM AND MOISTURE RICH BOUNDARY
LAYER EXISTS ACROSS INTERIOR PORTIONS OF THE REGION...WITH TEMPS IN
THE UPPER 60S TO AROUND 70 DEGREES AND SURFACE DEWPOINTS IN THE
LOWER 60S. DOWNSTREAM OBS INDICATE INDICATE EVEN RICHER CONDITIONS
AHEAD OF THE FRONT. CAPE VALUES OF 250-400 J/KG SHOULD BE ENOUGH TO
SUSTAIN SQUALL LINE RUNNING NE TO SW ACROSS EAST CENTRAL PA AND PTS
SOUTH. THE MAIN THREAT APPEARS TO BE A SINGLE SQUALL LINE AHEAD OF
THE COLD FRONT AND SOME ISOLATED STORMS AHEAD OF IT DUE TO THE HIGH
LEVELS OF LOW-LEVEL SHEAR...AND APPROACHING SHORTWAVE FORCING. WITH
THE STRONG LOW-LEVEL WINDS...ANY STRONG SHOWERS AND THUNDERSTORMS
THAT DEVELOP ALONG OR JUST AHEAD OF THE FRONT WILL BE CAPABLE OF
MIXING THE STRONG VERTICAL WIND PROFILE DOWN TO THE SURFACE...WINDS
WELL OVER 60 MPH. THE TIME WINDOW FOR THIS CONVECTION IS BETWEEN 22
AND 02Z ACROSS NE NJ AND LOWER HUDSON VALLEY.
WITH MORE STABLE CONDITIONS ACROSS NYC AND PTS EAST...THINK THAT
ANY SEVERE CONVECTION THAT SURVIVES INTO LOWER HUDSON VALLEY AND NE
NJ WILL WEAKEN AS IT TRACKS FURTHER EAST AS IT RUNS INTO MORE OF A
INVERTED MARINE INFLUENCE. TIMING BETWEEN 23Z AND 03Z ACROSS
NYC...AND BETWEEN 00Z AND 04Z FOR CONN AND LI.
AN ISOLATED TORNADO IS
POSSIBLE...ESPECIALLY INVOF LINE BREAKS...GIVEN INTENSE LOW LEVEL
SHEAR/HELICITY...PRIMARILY IN A LINE N AND W OF NYC.
STRONG COLD ADVECTION BEHIND THE FRONT WILL KEEP STRONG AND
GUSTY WINDS IN PLACE FOR SEVERAL HOURS FOLLOWING THE FRONTAL
PASSAGE. HOWEVER...THE VERTICAL WIND PROFILE SIGNIFICANTLY WEAKENS
ONCE THE FRONT PUSHES THROUGH. THIS WILL MAKE IT HIGHLY UNLIKELY
THAT HIGH WIND WARNING CRITERIA WILL LAST MORE THAN 2-3 HOURS
AFTER PASSAGE OF THE FRONT. FOR THE MOST PART GUSTS IN THE COLD AIR
ADVECTION WILL LIKELY BE AROUND 45-55 MPH.
&&
.SHORT TERM (SATURDAY THROUGH MONDAY)...
ON SAT...A GUSTY WEST WIND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL
PREVAIL WITH TEMPERATURES NEAR SEASONABLE LEVELS. THIS WILL FEEL
MUCH COLDER DUE TO THE RECENT STRETCH OF WARM WEATHER. A BIT OF
STRATO-CU DURING THE DAY WITH THE ONGOING COLD ADVECTION AND WNW
FLOW OFF THE GREAT LAKES...RESULTING IN PARTLY SUNNY SKIES. EXPECT
HIGH TEMPERATURES TO BE CLOSE TO 20 DEGREES COLDER THAN TODAY.
HOWEVER...THIS WILL STILL BE A DEGREE OR TWO ABOVE NORMAL.
SAT NIGHT...W WINDS WILL SUBSIDE AS HIGH PRESSURE BUILDS OVER THE
AREA. TEMPS WILL RUN NEAR SEASONABLE.
HIGH PRESSURE BUILDS INTO THE REGION SAT NIGHT AND THEN WORKS ACROSS
THE REGION SUNDAY. TEMPS WILL RUN NEAR SEASONABLE WITH MOSTLY SUNNY
SKIES AND A LIGHT NW FLOW BECOMING SW LATE.
INCREASING CLOUDS SUNDAY NIGHT AS GFS/ECMWF/NAM HAVE ALL COME INTO
SOME AGREEMENT WITH FURTHER WESTWARD SHIFT OF COASTAL LOW PRESSURE
SUNDAY NIGHT INTO MONDAY. THE 12Z RUNS ARE THE FIRST TO SHIFT THIS
STORM ABOUT 50 TO 100 MILES WEST. THE POSSIBILITY IS THERE FOR THE
FIRST SNOW FLAKES ACROSS THE REGION...WITH GREATEST CHANCE RIGHT NOW
ACROSS CONN AND LONG ISLAND. IT IS TOO EARLY RIGHT NOW TO TALK ABOUT
AMOUNTS...AS WOULD LIKE TO SEE AT LEAST ANOTHER SUITE OF MODEL RUNS
AND SOME MORE AGREEMENT IN MODEL TIMING AND POSITION OF COASTAL LOW
PRESSURE BEFORE GOING INTO FURTHER DETAIL.
&&
.LONG TERM (TUESDAY THROUGH WEDNESDAY)...
FOLLOWED CLOSELY TO HPC GUIDANCE DURING THE LONG TERM. UPPER LEVEL
TROF FLATTENS ACROSS THE NORTHEAST...HOWEVER...TEMPERATURES WILL BE
REMAINING COLDER THAN NORMAL. THE LACK OF ANY SIGNIFICANT SURFACE
FEATURES OR UPPER LEVEL SHORT WAVES WILL SPELL DRY WEATHER WITH
PARTLY SUNNY SKIES. LOW PRESSURE WILL MOVE FROM THE GREAT LAKES TO
THE NORTHEAST ON WEDNESDAY...DRAGGING A COLD FRONT ACROSS THE AREA
EITHER LATE WEDNESDAY NIGHT OR THURSDAY MORNING. BEST DYNAMICS WILL
BE WELL TO THE NORTH...AND NOT MUCH MOISTURE AVAILABLE WITH THE
PASSAGE OF THE FRONT...SO WILL KEEP THE FORECAST DRY FOR NOW. HIGH
PRESSURE WILL THEN BUILD INTO THE REGION THURSDAY AFTERNOON...AND
REMAIN IN CONTROL OF THE WEATHER THROUGH FRIDAY. ALTHOUGH THIS AIR
WILL MODERATE A BIT BY FRIDAY...IT WILL HAVE ITS ORIGINS FROM
CANADA...SO THIS WILL KEEP OUR TEMPERATURES BELOW NORMAL.
&&
.MARINE...
STRONG STORM SYSTEM WILL BRING GALE CONDITIONS ACROSS THE WATERS
TONIGHT. SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 KT
WITH GUSTS BETWEEN 40 AND 45 KT THROUGH TONIGHT. SEAS WILL BUILD TO
13 TO 15 FT ON THE OCEAN WATERS DURING THIS TIME AS WELL.
HIGH PRESSURE THEN BUILDS IN BEHIND THE FRONTAL BOUNDARY...KEEPING
THE PRESSURE GRADIENT TIGHT ACROSS THE WATERS...THEREFORE GALE FORCE
WINDS WILL CONTINUE THROUGH SAT MORNING. WINDS AND SEAS ARE EXPECTED
TO DIMINISH SAT NIGHT. THE HIGH MOVES INTO THE MID ATLANTIC REGION
ON SUN...THEN QUICKLY OFFSHORE SUN NIGHT. MEANWHILE...ANOTHER TROUGH
DIGS THROUGH THE MIDWEST SUN SPAWNING A COASTAL LOW OFF THE SE COAST
SUN NIGHT. WINDS AND SEAS WILL INCREASE ONCE AGAIN SUN NIGHT AND
MONDAY. AT THIS TIME CONDITIONS ARE EXPECTED TO STAY WITHIN SCA
CRITERIA DURING THIS TIME PERIOD.
TIDAL...TIDAL DEPARTURES ARE RUNNING ONE FOOT ABOVE NORMAL ACROSS
THE SOUTH SHORE OF LONG ISLAND. WITH A STRONG SOUTHERLY FLOW...SOME
WATER WILL LIKELY BE PUSHED INTO THE SOUTH SHORE OF LONG
ISLAND...ESPECIALLY ALONG FREEPORT. MINOR COASTAL FLOODING MAY BE
POSSIBLE AROUND THE TIDE OF HIGH TIDE AT 6 PM.
&&
.AVIATION...
SPECIAL 18Z OKX SOUNDING REVEALS NEARLY 65 KT WINDS AT 2000 KFT.
PREFRONTAL GUSTS OF GENERALLY 35 TO 40 KTS EXPECTED IN THE COUPLE OF
HOURS PRECEDING THE PASSAGE OF THE COLD FRONT...WHICH APPEARS TO BE
SLATED TO MOVE THROUGH BY AROUND 00Z AT KSWF AND EASTWARD TO KGON BY
03-04Z. SOUTHWEST SUSTAINED WINDS CURRENTLY 15 TO 20 KTS WILL
INCREASE TO AROUND 25 KTS BY THIS EVENING. HIGHEST WINDS ARE
EXPECTED TO OCCUR RIGHT ALONG THE FRONT AND IN ANY HEAVY DOWNPOURS
PRECEDING IT. IT DOES APPEAR...HOWEVER...THAT MUCH OF THE TIME
BEFORE 22Z WILL BE DRY. THUNDERSTORMS ALONG WITH FRONTAL PASSAGE ARE
POSSIBLE. LOOKS LIKE IT WILL BE ISOLATED IN NATURE...SO JUST WENT
WITH A CB ATTACHMENT IN THE TEMPO GROUP THAT ATTEMPTS TO TIME THE
PASSAGE.
MAINLY LIFR TO IFR CONDITIONS ACROSS THE COASTAL TERMINALS...AND
MOSTLY IFR TO MVFR CONDITIONS ELSEWHERE BEFORE THE PASSAGE OF THE
FRONT. HPN...HOWEVER...WILL CONTINUE TO HAVE VLIFR CONDITIONS DURING
THIS TIME.
BEHIND THE FRONT...GUSTS FROM THE WEST WILL GRADUALLY DIMINISH TO
AROUND 25KT BY MIDNIGHT ALONG WITH CLOUDS SCATTERING OUT TO VFR
CONDITIONS AND P6SM VSBYS.
&&
.HYDROLOGY...QPF OF 1/2 TO 1 INCH WITH LOCALLY HIGHER AMOUNTS IS
FORECAST WITH THE PASSAGE OF THE LOW AND ITS ASSOCIATED COLD
FRONT...MAINLY THIS AFTERNOON AND EVENING...ENDING AROUND
MIDNIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 1 AM EST SATURDAY FOR CTZ005>012.
NY...HIGH WIND WARNING UNTIL 1 AM EST SATURDAY FOR NYZ067>081.
NJ...HIGH WIND WARNING UNTIL 1 AM EST SATURDAY FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 5 AM EST SATURDAY FOR ANZ335-338.
GALE WARNING UNTIL 10 AM EST SATURDAY FOR ANZ330-350-353.
GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ355.
&&
&&Hazardous weather outlook, Dec 1, 5:18 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
518 PM EST FRI DEC 1 2006
CTZ005>012-NJZ006-NYZ072>081-022230-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
518 PM EST FRI DEC 1 2006
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT
LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL TRACK NORTHEAST
INTO NORTHERN NEW ENGLAND BY TONIGHT. A STRONG COLD FRONT
ASSOCIATED WITH THE LOW WILL APPROACH THE AREA THIS EVENING...WITH A
STRONG AND GUSTY SOUTHERLY FLOW AHEAD OF THE FRONT. THE FRONT
WILL ALSO BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS...WITH
DAMAGING WINDS LIKELY WITH THIS ACTIVITY. THE COLD FRONT WILL BE
MOVING THROUGH THE REGION THIS EVENING AND WINDS WILL SHIFT TO THE
SOUTHWEST AND WEST IN THE COLDER AIR. WINDS WILL THEN GRADUALLY
SUBSIDE LATE TONIGHT.
DUE TO VERY STRONG WINDS ALOFT...A FEW THUNDERSTORMS THIS EVENING
WILL BE CAPABLE OF PRODUCING A FEW WIND GUSTS TO OVER 60 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED THIS EVENING FOR WIND DAMAGE
REPORTS.
NJZ002>005-011-NYZ067>071-022230-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
518 PM EST FRI DEC 1 2006
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...
...SEVERE THUNDERSTORM WATCH 876 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT
A STRONG COLD FRONT MOVES SLOWLY EAST TOWARD THE REGION TODAY.
THIS WILL RESULT IN INCREASING WINDS...SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE LATE AFTERNOON AND THIS
EVENING. WINDS UP TO 20 TO 35 MPH...ALONG WITH GUSTS BETWEEN 45
AND 60 MPH ARE EXPECTED THIS AFTERNOON AND THIS EVENING.
DUE TO VERY STRONG WINDS ALOFT...A LINE OF THUNDERSTORMS ACROSS
EASTERN PENNSYLVANIA WILL SLIDE EAST ACROSS THE REGION THIS EVENING.
THESE STORMS WILL BE CAPABLE OF PRODUCING A BRIEF PERIOD OF WIND
GUSTS WELL OVER 60 MPH. EVEN AN ISOLATED TORNADO OR TWO CANNOT BE
RULED OUT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED THIS EVENING FOR WIND DAMAGE
REPORTS.
ANZ335-338-022230-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
518 PM EST FRI DEC 1 2006
...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TONIGHT
GALE WARNINGS ARE IN EFFECT THROUGH LATE TONIGHT. WINDS OF 20 TO
30 KNOTS...WITH GUSTS BETWEEN 40 AND 45 KNOTS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ANZ330-350-353-022230-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
518 PM EST FRI DEC 1 2006
...GALE WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TONIGHT
GALE WARNINGS ARE IN EFFECT THROUGH TONIGHT. WINDS OF 20 TO 30
KNOTS...WITH GUSTS BETWEEN 40 AND 45 KNOTS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
GALE WARNINGS ARE IN EFFECT INTO SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ANZ355-022230-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
518 PM EST FRI DEC 1 2006
...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TONIGHT
GALE WARNINGS ARE IN EFFECT THROUGH TONIGHT. WINDS OF 20 TO 30
KNOTS...WITH GUSTS BETWEEN 40 AND 45 KNOTS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
GALE WARNINGS ARE IN EFFECT THROUGH EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 1, 5:31 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
531 PM EST FRI DEC 1 2006
NJZ002>006-011-NYZ067>076-020030-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ORANGE-PUTNAM-QUEENS-RICHMOND
(STATEN IS.)-ROCKLAND-SOUTHERN WESTCHESTER-UNION-WESTERN PASSAIC-
531 PM EST FRI DEC 1 2006
...SPECIAL WEATHER STATEMENT FOR APPROACHING SEVERE THUNDERSTORMS FOR
BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...ORANGE...
PASSAIC...PUTNAM...QUEENS...RICHMOND...ROCKLAND...UNION AND
WESTCHESTER COUNTIES...
AT 530 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SEVERE THUNDERSTORMS NOW MOVING INTO THE DELAWARE WATER
GAP...MOVING EAST AT 45 MPH.
THESE STORMS WILL BE...
IN NORTHEAST NEW JERSEY BY 615 PM.
IN ROCKLAND BY 645 PM.
IN NEW YORK CITY AND WESTCHESTER BY 715 PM.
PEOPLE IN NORTHEAST NEW JERSEY...NEW YORK CITY...AND THE LOWER
HUDSON VALLEY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
DAMAGING WINDS OVER 50 MPH...TORRENTIAL DOWNPOURS AND DANGEROUS
CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.
MPS
Special weather statement, Dec 1, 6:46 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
646 PM EST FRI DEC 1 2006
NJZ006-011-NYZ072>076-020115-
BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND
(STATEN IS.)-UNION-
646 PM EST FRI DEC 1 2006
...SPECIAL WEATHER STATEMENT FOR APPROACHING SEVERE THUNDERSTORMS FOR
BRONX...HUDSON...KINGS...NEW YORK...QUEENS...RICHMOND AND UNION
COUNTIES...
AT 645 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST NEW JERSEY...MOVING
SOUTHEAST AT 20 MPH.
THESE STORMS WILL BE...
NEAR NEWARK BY 715 PM.
NEAR MANHATTAN 730 PM.
NEAR BROOKLYN AND QUEENS BY 745 PM.
PEOPLE IN THE FIVE BOROUGHS OF NEW YORK CITY AND NORTHEAST NEW
JERSEY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
DAMAGING WINDS OVER 50 MPH...HEAVY RAIN AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.
MPS
Thunderstorm Wind, Bergen
- When
- December 1, 6:55 PM EST
- Where
- Bergen County, Ramsey
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.050, -74.150
The Ramsey Emergency Coordinator reported downed transformers and power lines.
Thunderstorm Wind, Passaic
- When
- December 1, 6:56 PM EST
- Where
- Passaic County, Haskell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.030, -74.320
A spotter reported downed trees.
Thunderstorm Wind, Essex
- When
- December 1, 6:57 PM EST
- Where
- Essex County, Nutley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.820, -74.150
A spotter reported a tree that fell into a house.
Thunderstorm Wind, Union
- When
- December 1, 7:30 PM EST to 7:37 PM EST
- Where
- Union County, Fanwood to Elizabeth
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -74.380
A spotter reported a measured wind gust to 62 mph in Fanwood. A measured wind gust to 48 mph in Elizabeth downed trees. A tree brought down wires and fell into a house on 1131 Galloping Hill Road in Union Township.
Thunderstorm Wind, Hudson
- When
- December 1, 7:58 PM EST
- Where
- Hudson County, Jersey City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.720, -74.080
A spotter reported a downed tree blocking the intersection of Washington and Second Streets.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 1, 20061 death · 7 injured · $10 million · 23 events
- Tornado and Flash Flood in Pennsylvania, December 1, 20061 death · $2.2 million · F1 · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- High Wind in Pennsylvania, December 1, 20061 death · $10,000 · 71 kt wind · 36 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- Tornado and Hail in Pennsylvania, December 1, 2006$645,000 · F1 · 27 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8619, 8616, 8617, 8622, 8620.